Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2000, 6:54 PM EDT for Baker County, Columbia County, Florida; Charlton County, Ware County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2000, 6:54 PM EDT (22:54 UTC)
- Expired
- Apr 24, 2000, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Columbia County, FL, Charlton County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:55 PM EDT | Hail 0.75 | Five Pts, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:30 PM EDT | Tornado Watch | SPC | 6 hr |
| Apr 24, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:30 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 24, 2:30 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON APR 24 2000 CURRENTLY...AT 2 PM EDT WATER VAPOR LOOP SHOWED SEVERAL SHORT WAVES MOVING ACROSS THE SOUTHEASTERN U. S. WHILE SURFACE ANALYSIS...RADAR AND SURFACE DATA SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS RACING ACROSS NORTHERN FLORIDA AND GEORGIA. TORNADO WATCHES EXTENDED ACROSS SOUTHEASTERN GEORGIA AND A PORTION OF NORTHEAST FLORIDA. THE MODELS ARE IN GOOD AGREEMENT SO WILL USE THE AVN FOR THIS PACKAGE. MODELS INDICATE THAT THE DEEP MOISTURE WILL BE MOVING EAST OF THE AREA THIS EVENING SO WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST BUT GO WITH CHANCE POPS FOR OUR FLORIDA AND WESTERN GEORGIA ZONES WITH LIKELY POPS FOR OUR EASTERN GEORGIA ZONES. WILL GO WITH A SCA FOR COASTAL WATERS TONIGHT AND GO WITH FWC TEMPERATURES WITH SOME MINOR MODS FOR THIS PACKAGE. PRELIM AMG 61/75/50/72 5220 SSI 63/78/54/68 5220 JAXB 64/79/52/73 4220 GNV 62/78/55/74 3100 33 .JAX... GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL. FL...SCA ALTAMAHA SOUND GA TO FLAGLER BEACH FL. BLS
In the hours before
Special weather statement, Apr 24, 4:00 PM EDT, 2 hours 54 minutes before
FLZ020>023-GAZ132>136-149>152-162-163-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT MON APR 24 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA...BAKER...COLUMBIA...HAMILTON AND SUWANNEE. THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA...APPLING...ATKINSON...BACON...BRANTLEY...CLINCH... COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE. THE STORMS THAT PRODUCED SEVERE WEATHER HAVE WEAKENED.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Apr 24, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 39 min |
| Apr 24, 4:32 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 43 min |
| Apr 24, 5:42 PM EDT | Tornado Warning | JAX | Baker, Columbia | 33 min |
| Apr 24, 6:21 PM EDT | Tornado Warning | JAX | Columbia, Hamilton | 24 min |
| Apr 24, 12:44 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 46 min |
| Apr 24, 1:05 PM EDT | Tornado Warning | JAX | Clinch, Ware | 25 min |
| Apr 24, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 35 min |
| Apr 24, 1:37 PM EDT | Tornado Warning | JAX | Brantley, Charlton, Ware | 23 min |
| Apr 24, 1:47 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Ware | 43 min |
| Apr 24, 1:55 PM EDT | Tornado Warning | JAX | Brantley, Camden, Glynn | 35 min |
| Apr 24, 2:23 PM EDT | Tornado Warning | JAX | Glynn | 37 min |
| Apr 24, 2:48 PM EDT | Tornado Warning | JAX | Brantley, Camden, Charlton | 27 min |
| Apr 24, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn | 53 min |
| Apr 24, 5:18 PM EDT | Tornado Warning | JAX | Echols | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.